MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS INSERT

KARL STORZ SE & CO. KG FORCEPS INSERT
Model Number 33310K
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon had a situation where the grasper got stuck in the omentum and it took some gentle dissection to get it out.The sharp corner where the grasper is connects to the shaft is what was stuck.The surgeon had a situation where the grasper got stuck in the omentum and it took some gentle dissection to get it out.The sharp corner where the grasper is connects to the shaft is what was stuck.Small epiploica serosal injury as it was snagged on the epiploica - however, if this happened on the bowel serosa, it could cause a perforation/tear of the bowel, expectantly managed.Due to the small epiploica.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4); complaint (b)(4).

Brand Name
FORCEPS INSERT
Common Device Name
FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM  785232
MDR Report Key21778479
Report Number2020550-2025-00561
Device Sequence Number7867848
Product Code GCJ
UDI-Device Identifier04048551134290
UDI-Public04048551134290
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2025
Report Date (Section F) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33310K
Device Catalogue Number33310K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/25/2025
Event Location Hospital
Date Report to Manufacturer04/04/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexUnknown
Patient Weight74 KG